Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 3, NWS Memphis, TN

January 2, 2000Mississippi County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Jan 2, 2000, 6:07 PM CST for Mississippi County, Arkansas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 2, 2000, 6:07 PM CST (00:07 UTC)
Expired
Jan 2, 2000, 6:40 PM CST
In force
33 min
Issued by
NWS Memphis, TN
Area
Whole counties

County Mississippi County, AR

The radar

The Memphis radar (KNQA), 49 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 0.1 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2000-01-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 331 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2000-01-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 245 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
331 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
879 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
245 m²/s²
0-3 km storm-relative helicity
284 m²/s²
Significant tornado parameter
0.6
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMEM 030006
SVRMEM
ARC093-030040-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
607 PM CST SUN JAN 2 2000


THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL AND NORTHERN MISSISSIPPI COUNTY IN NORTHEASTERN ARKANSAS

* UNTIL 640 PM CST

* AT 604 PM CST... DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  WITH LARGE HAIL AND DAMAGING WINDS 14 MILES WEST OF OSCEOLA...
  MOVING EAST AT 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  OSCEOLA BY 615 PM CST
  BURDETTE BY 620 PM CST
  BLYTHEVILLE BY 620 PM CST

.WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A
STRONG BUILDING. DO NOT STAND BY WINDOWS. DO NOT USE TELEPHONES OR
ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS
PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 2, 3:30 PM CST, 2 hours 37 minutes earlier.

Area forecast discussion, Jan 2, 3:30 PM CST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
330 PM CST SUN JAN 2 2000

THE THREAT OF SEVERE WEATHER REMAINS FROM JUST EAST OF THE
MISSISSIPPI RIVER TO THE FAR EASTERN PART OF THE CWA. STILL WL HAVE
A CHANCE OF RAIN EVEN AFTER SEVERE WEATHER MOVES EAST SINCE
UPPER TROUGH AXIS STILL TO THE WEST. FRONT NOW IN EASTERN AR MOVING
SLOWLY EAST. FRONT TO USER IN COOLER WEATHER TONIGHT. WINDS TO
REMAIN STRONG TONIGHT INTO TUESDAY. TEMPS TO BE VERY COLD TUE NIGHT.

.MEM...NONE.
WER

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 3, 7:16 AM CSTSevere Thunderstorm WarningMEGLawrence, Randolph34 min
Jan 3, 8:02 AM CSTSevere Thunderstorm WarningMEGClay33 min
Jan 3, 12:09 PM CSTSevere Thunderstorm WarningMEGCraighead, Lawrence31 min
Jan 3, 12:35 PM CSTSevere Thunderstorm WarningMEGGreene35 min
Jan 3, 12:57 PM CSTSevere Thunderstorm WarningMEGClay33 min
Jan 3, 1:10 PM CSTTornado WarningMEGGreene35 min
Jan 3, 1:17 PM CSTTornado WarningMEGCraighead33 min
Jan 3, 1:27 PM CSTTornado WarningMEGClay33 min
Jan 3, 1:36 PM CSTSevere Thunderstorm WarningMEGPoinsett34 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.